It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
 
LinkBack Thread Tools
Old 05-22-2005, 06:11 PM  
Senior Member
(female)
 
Join Date: Nov 2004
Location: east coast
Posts: 119
sadies mom HB User
Tapering off Neurontin?

I need some advice and also to know what others have done in my situation. I have been on Neurontin for several months now. And have got to get off it. I am feeling depressed, extreme fatique, memory loss, fog, punch drunk!! This is the second time I have been on it for CP ~it didn't work that great the first time for the pain and isn't now either~but, the side effects this time are awful!! I am on 800mg q hs , but have started taking 400mg one nite and 80omg the next until I see the doc this Tuesday. How have any of you that have been on Neurontin tapered off? How long did it take for the fog to lift? I have other meds I can take for the pain~I am better of without the N ~ it made me more of an invalid than the pain does!

 
Old 05-22-2005, 06:49 PM  
Senior Veteran
(female)
 
Join Date: Apr 2005
Posts: 1,349
littlejmb HB Userlittlejmb HB User
Re: Tapering off Neurontin?

Quote:
Originally Posted by sadies mom
I need some advice and also to know what others have done in my situation. I have been on Neurontin for several months now. And have got to get off it. I am feeling depressed, extreme fatique, memory loss, fog, punch drunk!! This is the second time I have been on it for CP ~it didn't work that great the first time for the pain and isn't now either~but, the side effects this time are awful!! I am on 800mg q hs , but have started taking 400mg one nite and 80omg the next until I see the doc this Tuesday. How have any of you that have been on Neurontin tapered off? How long did it take for the fog to lift? I have other meds I can take for the pain~I am better of without the N ~ it made me more of an invalid than the pain does!
Sadies mom, my husband was on 1600 mg in the am and pm, and was taking it as a mood elevator since he had become toxic to lithium. He went to a new psychiatrist and he wanted him to switch to something else, so he started cutting down on it. It was a nightmare! He was pretty much knocked out and couldn't function for two weeks, (slept all the time) and when he was awake, he was pretty much in a stupor. He had cut down to 800 mg in the am and 800 in the pm. When he cut down a bit more, he could hardly walk! It scared us to death, so he went back up to 800. He finally leveled off and is now only on 800 at night. It took quite a while to get down to that dose and be able to function. Now he is so much better at the low dose. His old psych had him at such a high dose, he was in a fog pretty much of the time. It is not at easy drug to wean off of. Just take it very slowly!

 
Sponsors Lightbulb
   
Old 05-24-2005, 06:00 AM  
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Tapering off Neurontin?

Hi, I am also on neurontin , But all I take is 300mg and it makes me feel like Im drunk, I can just imagine 800mg . It doesnt work for me, Just feel like an ole drunk in pain. I take skelaxin 800mg also with Tramadol. I dont want to become hooked on drugs,But it would be real nice to be normal again.

 
Old 05-25-2005, 06:52 AM  
Veteran
(female)
 
Join Date: Sep 2003
Location: Pi
Posts: 336
momofsix HB User
Re: Tapering off Neurontin?

I weaned myself off Neurontin very quickly and suffered a lot. I had flu-like symptoms, trembling, sick stomache, extreme anxiety, burning feelings inside. It was truly terrible. I would suggest either a very slow taper or if you do it quickly, make sure you can set aside time to be "out of commission" for a couple of weeks. Hang in there. It can be done.

 
Old 05-25-2005, 08:22 PM  
Senior Member
 
Join Date: Aug 2004
Location: south
Posts: 100
jbot HB User
Re: Tapering off Neurontin?

I took it for about a month andi it did not help the pain at all. I was a zoomie for the whole time. I do wish some one would look into dr`s that prescribe this drug so readily. I believe it is used way to much and doesn`t do as much good except in the case of seizures that it was suppose to help to begin with. My advice if it helps take it but be careful when you drive or do anything that could be dangerous, I know I won`t ever take it again. Good luck.........jbot

 
Old 05-27-2005, 05:41 AM  
Inactive
(male)
 
Join Date: Mar 2005
Location: PA. DeerCreek
Posts: 4,429
shawley HB User
Re: Tapering off Neurontin?

I agree the only thing I get out of it is dizzy and tired, Like a zombie in pain ? I only take it now before bed. It does help me sleep a tad.

 
Old 05-27-2005, 10:34 PM  
Senior Member
(female)
 
Join Date: Nov 2004
Location: east coast
Posts: 119
sadies mom HB User
Re: Tapering off Neurontin?

I saw the doc on Thursday and we agreed the Nuerontin has to go. He said now to stop the 800mg all together and just take 400mg for several days~then every other day and so on till I'm off it. I feel better allready as I had been tapering myself slowly down from the 800mg. My energy (or what's left of it) is slowly starting to come back. I know for some this drug has been a miracle. But, for me it was a nightmare and I would rather have pain that I treat with other meds and modalities than live with the effects of Neurontin on my system.

 
Old 05-28-2005, 05:05 AM  
Veteran
(female)
 
Join Date: Sep 2003
Location: Pi
Posts: 336
momofsix HB User
Re: Tapering off Neurontin?

Well said! Pain is difficult enough to live with without adding all kinds of side effects. Drowsiness, dizziness, cognitive difficulties, etc.... are supposed to help us deal with pain?! It makes me mad when some doctors suggest with their words or attitudes that there's something wrong with you when you refuse to accept such side effects. The pain can't be that bad. I think they should all have to give anti-seizure meds a trial run themselves before prescribing them to others. Their only focus is on your pain, wherever it is, without regard for the rest of you. My husband likens it to "killing the fly on your nose with a shotgun".

Linda

 
 

Similar Threads
Thread Thread Starter Board Replies Last Post
Medications for side effects of tapering off hydrocodone? wrenegade Pain Management 8 09-06-2008 12:46 PM
Tapering & VERY FATIGUED maggie0704 Addiction & Recovery 3 07-06-2007 07:00 PM
Neurontin emjsmith Neuropathy 123 02-10-2006 09:09 PM
tapering off katkat Pain Management 20 10-20-2005 10:51 AM
Neurontin.... neurowreck Epilepsy 6 08-08-2005 09:56 PM



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



tortoisegirl (159), gmak (156), Shoreline (151), BB07 (92), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1180), MSJayhawk (1009), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (760), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:00 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!